MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 4708060
Medical Device Problem Codes Expulsion (2933); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Fungal Infection (2419)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that two months and twenty-three days post port placement for the purpose of ongoing chemotherapy for breast cancer, the patient was diagnosed with candidemia infection.Reportedly, the patient underwent surgery to remove the port.The current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that two months and twenty-three days post port placement for the purpose of ongoing chemotherapy for breast cancer, the patient was diagnosed with candidemia infection.It was further reported that the port was eroded over the skin and exposed.Furthermore, the patient allegedly experienced chest pain.Reportedly, the patient underwent surgery to remove the infected port and new port was implanted.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the device was not returned for evaluation.Medical records were provided.The medical record states that an implantable ports was implanted at upper chest for chemotherapy for the treatment of breast cancer.The ports was implanted in the chest with the implanting procedure by making an incision at the upper chest and a pocket for port was created, further the catheter tunneled subcutaneously to the venous access site and the catheter was trimmed to its appropriate length, with the help of fluoroscopic guidance the port was placed in the pocket and the catheter was advanced via peel away sheath through the vein, the port pocket was then sutured.The catheter tip location was verified and permanent image was stored.Approximately after two months and twenty three days later the patient was admitted for the complaint of surgical wound dehiscence over the vap on the right chest.No fever, chills, chest pain shortness noted.Chest x-ray was performed showed right implantable port in place with tip in the expected region of the cavoatrial junction.On the next day the port was removed due to the infection and eroded port from the right chest at the venous access site.Approximately three months later a new port was placed breast cancer treatment, the catheter was advanced with the help of fluoroscopic guidance and the port was inserted within the port pocket was created, further the catheter tunneled subcutaneously to the venous access site and the catheter was trimmed to its appropriate length and tip location was verified and permanent image was stored.Later approximately after nine months later the patient had admitted with the complaint of sepsis and the it was also complained for sweat as the result of skin breakdown on the breast under the pannus region which might be suspected due to chemotherapy treatment.Further the patient were sent to oncology due to sepsis and malodorous discharge under left breast and pannus.Then chest x-ray was performed showed the port-a-cath tip at the right atrium.Then the patient was diagnosed with abdominal wall cellulitis below the left breast and the patient was started on ceftriaxone and vancomycin.After five days later blood culture was performed and showed no growth.As the medical device confirms the port expulsion over the surgical wound dehiscence, hence the investigation was confirmed for the reported port expulsion.Additionally, it can be confirmed that the patient experienced fungal infection, chest pain.However, the relationship to the port is unknown.Furthermore, the clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18090129
Report Number3006260740-2023-05047
Device Sequence Number20289426
Product Code LJT
UDI-Device Identifier00801741027284
UDI-Public(01)00801741027284
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4708060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date04/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale